It is currently Wed Aug 23, 2017 12:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Mar 17, 2016 10:40 am 
Offline
Average Poster
Average Poster

Joined: Wed Jan 13, 2016 8:30 pm
Posts: 24
I started on buprenorphine just over two months ago. I started at 10 mg and feel now like I might need more, but first would like to know if these symptoms are normal? If they are normal, then maybe I should just deal with it. In other words, I am not sure if my receptors are full enough or not?

Every morning I wake up stiff and achy and feeling like crap. Once I get going I start to feel a bit better, but not 100%. The last few days things have been stressful at my house and I have had moments where I have thought about using, either percocet or ativan. My doctors are very strict about ativan. If you take it you lose your take home prescription. I haven't actually taken anything and instead have been going to yoga, taking hot baths and going for walks. :-)

Anyway is it normal to feel achy every morning? I also can't go to pharmacy to get my daily dose (right now I only get a couple take homes a week) until after work and I find I start to feel a little sweaty before then. In any case, are these withdrawal symptoms? Should I consider upping my dose?

Opinion please?

Thanks!!


Top
 Profile  
 
PostPosted: Thu Mar 17, 2016 11:11 am 
Offline
6 Months or More
6 Months or More

Joined: Thu Feb 19, 2015 6:44 pm
Posts: 294
Location: Southern Ohio
First off,
Welcome to the forum!
After 2 months, I would think that you would be stable at 10mgs. If you are truly feeling the urge to use, you should definitely talk to your Dr. about it before you do something stupid and use. Subs are supposed to last 24 hrs. "Absorption" is the key to Subs. You have to make sure you are getting the maximum absorption. Make taking Subs a ritual done the same way each time. I'm sure there will be more along shortly.
Absorption is the key
Happy


Top
 Profile  
 
PostPosted: Thu Mar 17, 2016 9:09 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
Hey freshstartmumma. I've been in your position a few times, where a dose that once held your cravings is now not enough. A number of people do feel the symptoms you speak of, myself included. If the muscle aches disappear once you take your suboxone, it's fair to conclude that you are experiencing some mild withdrawals leading up to your dose.

I wouldn't rush to increase your dose though just yet. Is it at all possible you can get more take-homes? The reason I ask this is that I get 6 take-homes a week. This lets me wake up an hour early, put my sub (4mg) under my tongue, then when I actually get up an hour later I'm ready to face the day. However this leaves one day where I have to go to the pharmacy to get my dose and pickup my take-homes. These days NEVER start well. I'm achy, feel blah and lazy. Sometimes even my nose is runny. I find these days really difficult, and I really have to push myself. If I had to experience this EVERY day instead of just once a week, I know I'd struggle. So my heart goes out to you.

Maybe try your best to get more take homes so you can try this approach?

The problem with increasing your dose to overcome this problem is that it's kind of giving in to the dose creep. After a few months on your increased dose, you may experience exactly the same thing all over again, especially if you have a fast metabolism. I've managed to stay on 4mg simply because I experience most of these mild withdrawal symptoms while I'm asleep, so it's much easier to put up with them (I take zyprexa for mood stabilisation which knocks me flat every night).

As for the cravings. This isn't unusual really. In my experience Suboxone doesn't necessarily remove cravings entirely. It only turns down their volume so that it's possible to actually handle them. If your cravings are getting so loud that you feel close to giving in, then it'd definitely be better to increase your sub dose than to have a lapse, and possibly a relapse.

Good luck! Are you in Australia, or Canada, or the UK?


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Mar 17, 2016 9:37 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jan 13, 2016 8:30 pm
Posts: 24
Thanks for the responses. I am in Canada. I can't do anything about how many take home doses I get right now as I am.participating in a government mandated program with strict rules about that. Soon, within a couple months, I will have 6 carries a week. Right now I have 3/week.

I am hesitant to up the dose for the reason you suggested - eventually I will adjust to that dose, then will I want more again? That is the exact viscious cycle I am trying to avoid and leave behind me.

I did speak to my doctor today however, and he did up my dose for me by 2 mg (from 10-12). I was hoping for 4 mg, but he suggested 2 and I didn't see any reason to push it. If 2 helps, then that is great.

I know absorption is a big part of the issue. If I could maximize my absorption it would be great. Right now I just take the buoe as directe - put the pills under the tongue and let them melt. I have to do this under pharmacist supervision. Because I visit the pharmacy in between the end of my work day and the time I pick up my son from school, I don't have time to allow the mixture to sit in my mouth to increase potential absorption. I need to be in and out, but that is something I will play with, or can play with, when I have my carries.

Thanks again for responses. If anyone has any suggestions on how to use increase absorption, I'd love to hear about it.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group